Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
optimism.

Would this warrant a second course of Accutane?

Hey guys! I finished my first course of Accutane about 4 weeks ago now, and I'm seeing my derm in 2 weeks for a checkup.

After my first course my forehead was completely cleared and had been absolutely FLAWLESS for months. My cheeks seemed fine but if you sort of pulled at the corner of my mouth and made the skin taut you could see these pimples under the skin.. they look like whiteheads. I had body acne but that completely cleared up.

In the month since, only my body has remained clear. I've had pimples on my forehead.. they're mostly small and last for a week or so but still :c I had such high hopes. As for my cheeks, while the acne that was still there after the Accutane isn't exactly out of control, it hasn't improved at all and a couple of new pimples have formed.

Whilst on Accutane, I binged on whatever food I wanted. Chocolate, chips, coffee. You name it. Since stopping I've been paranoid so I haven't eaten any chocolate or coffee in 4 weeks! I use the same cleanser, moisturiser, sunscreen and makeup.

I don't have a picture, but based on what I've written would I be a candidate for a second course, just to eradicate the acne from my cheeks once and for all? Or do you think she will wait for it to get progressively worse first... and put me on antibiotics or something in the meantime?

I won't be able to handle the emotional effects of having severe acne again ;_;

Share this post


Link to post
Share on other sites

Heya

Accutane isn't always a 'cure' for acne. Unless it is severe and scarring acne returning, it would be better to look at alternative treatments with your Derm. There are people who have taken multiple courses and still have acne return post stopping treatment. The more courses of Accutane, the higher the risk of also developing long term side effects, and when the damage is done there is nothing you can do except manage them. Could be a better idea to try Doxycycline or topicals.

Shantelle

Edited by Shantelle

Share this post


Link to post
Share on other sites

so u have only been off a month? i think u should try some other things before going on again. apparently products u used before work better after uve been on a course of accutane. thats what i did. i mean i eventually went on accutane again but its always a good idea to rule out other options.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×